Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 215, NWS Jacksonville, FL

July 27, 2000Alachua County, Columbia County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 27, 2000, 8:47 PM EDT for Alachua County, Columbia County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2000, 8:47 PM EDT (00:47 UTC)
Expired
Jul 27, 2000, 9:15 PM EDT
In force
28 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Alachua County, FL, Columbia County, FL

The radar

The Jacksonville radar (KJAX), 96 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2000-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2000-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
746 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WUUS52 KJAX 280048
SVRJAX
FLC001-023-280115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
847 PM EDT THU JUL 27 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ALACHUA COUNTY IN NORTHERN FLORIDA
  SOUTHERN COLUMBIA COUNTY IN NORTHERN FLORIDA

* UNTIL 915 PM EDT

* AT 847 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES WEST
  OF OLENO STATE PARK...OR ABOUT 10 MILES EAST OF ICHETUCKNEE SPRINGS
  STATE PARK...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGH SPRINGS BY 855 PM EDT...
  ALACHUA AND LA CROSSE BY 915 PM EDT...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.



$$

TRABERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 8:30 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 27, 8:30 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
830 PM EDT THU JUL 27 2000

CURRENTLY...SHOWERS OVER SOUTHEASTERN GEORGIA AND NORTHEAST FLORIDA
ARE BEGINNING TO WEAKEN...AND HOPEFULLY SHOULD DISSIPATE DURING THE
NEXT HOUR OR TWO. WILL WAIT UNTIL STORMS DISSIPATE AND THEN UPDATE
ZONES TO REMOVE THE MENTION OF EVENING SHOWERS AND THUNDERSTORMS.
OTHER WEATHER ELEMENTS LOOKS O. K. COASTAL WATERS ALSO LOOKS O. K.

.JAX..
.FL...NONE.
.GA...NONE.

SCOTT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:50 PM EDTSevere Thunderstorm WarningJAXBaker40 min
Jul 28, 6:30 PM EDTSevere Thunderstorm WarningJAXMarion30 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.